Hail, St. Johns
- When
- July 21, 3:56 PM EST
- Where
- St. Johns County, St Augustine
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.883, -81.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 21, 1:20 PM EST, 2 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EDT MON JUL 21 2003 SHORT TERM...SCATTERED SHOWERS AND THUNDERSTORM DEVELOPING THIS PM MAINLY OVER NORTHEAST FLORIDA WHERE BEST MOISTURE AND INSTABILITY IS LOCATED. EXPECT ACTIVITY TO CONTINUE INTO THE EVENING. SEABREEZE TRYING TO DEVELOP BUT WILL REMAIN PINNED PRETTY CLOSE TO THE COAST. WILL KEEP 30 POPS IN FOR EVENING IN FLORIDA WITH 20 PERCENT OVER GEORGIA. EAST COAST TROUGH TO AMPLIFY OVER NEXT SEVERAL DAYS...QUITE STRONG FOR THIS TIME OF YEAR. FRONT PROGGED TO DROP INTO NORTH GEORGIA BY TOMORROW AND CENTRAL GEORGIA WEDNESDAY. H85 WINDS INCREASE TO 40 KNOTS WEDNESDAY OVER FAR NORTHERN COUNTIES...SO SEVERE WX WILL BE A POSSIBILITY. SPC HAS SOUTH GEORGIA IN SLIGHT RISK FOR DAYS 2 AND SPREADS THIS TO NORTH FLORIDA FOR DAY 3 AS FRONT STALLS ACROSS SOUTHEAST GEORGIA. .EXTENDED...DEEP SOUTHWEST FLOW TO CONTINUE THROUGH THURSDAY AS TROUGH AXIS REMAINS TO THE NORTHWEST. BY FRIDAY PATTERN DEAMPLIFIES WITH BERMUDA RIDGE AXIS BUILDING TO NORTH OF AREA. THIS SHOULD ALLOW FLOW TO TURN TO SOUTHEAST FOR FRIDAY INTO THE WEEKEND... HELPING LOWER POPS A BIT FOR THIS PERIOD. WILD CARD IS THE FUTURE OF TD #6. FUTURE TRACK AND INTENSITY IS HIGHLY UNCERTAIN. WITH CURRENT FORECAST TRACK...SYSTEM WOULD NOT HAVE SIGNIFICANT IMPACT ON CWA SO NO SIGNIFICANT CHANGES TO EXTENDED. .MARINE...WINDS TO INCREASE OVERNIGHT AS GRADIENT TIGHTENS AHEAD OF COLD FRONT. EXPECT SCEC CONDITION BY TUESDAY AND TUESDAY NIGHT. .FIRE WX...NO CONCERNS. .PRELIMINARY POINT TEMPS/POPS... AMG 72 87 72 86 / 20 60 40 60 SSI 74 89 75 86 / 30 50 40 50 JAX 73 89 74 89 / 30 50 30 50 SGJ 74 88 74 87 / 30 40 20 50 GNV 72 90 72 89 / 30 40 20 50 OCF 73 90 73 89 / 30 40 20 50 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. CAMP/SHASHY
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1215 PM EDT MON JUL 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGHOUT THE AFTERNOON AND EARLY EVENING ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. THE SHOWERS AND STORMS WILL BE MOST NUMEROUS ACROSS NORTHEAST FLORIDA WHERE THE AIRMASS IS MOST UNSTABLE. WITH SOME DRY AIR ALOFT...SOME OF THE STORMS MAY BE STRONG WITH GUSTY WINDS UP TO 50 MPH...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND PERIODS OF HEAVY RAINFALL THAT MAY PRODUCE BRIEF LOCALIZED FLOODING. ISOLATED SEVERE STORMS ARE ALSO POSSIBLE THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...A FEW SEVERE THUNDERSTORMS MAY DEVELOP ACROSS SOUTHEAST GEORGIA ON TUESDAY AND WEDNESDAY AS A COLD FRONT MOVES INTO CENTRAL GEORGIA. THE RISK OF SEVERE THUNDERSTORMS EXTENDS INTO FLORIDA ON THURSDAY AS THE COLD FRONT SAGS TO THE SOUTH. OTHERWISE...SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP
GAZ154-165-166-211945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 314 PM EDT MON JUL 21 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS AND SMALL HAIL VALID UNTIL 345 PM... AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF COLESBURG...OR ABOUT 6 MILES SOUTH OF WOODBINE...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WOODBINE... KINGSLAND...COLESBURG...HARRIETTS BLUFF...WAVERLY...DOVER BLUFF AND JEKYLL ISLAND THROUGH 345 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. SHASHY
GAZ162-163-212000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 332 PM EDT MON JUL 21 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ECHOLS AND CLINCH COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 400 PM... AT 332 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHEAST OF STATENVILLE...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STATENVILLE AND DU PONT THROUGH 400 PM EDT. SMALL HAIL AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. SHASHY
GAZ150-163-212030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 401 PM EDT MON JUL 21 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CLINCH AND CENTRAL WARE COUNTIES FOR STRONG THUNDERSTORM WINDS...HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM... AT 401 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF ARGYLE...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ARGYLE THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING...MAINLY ALONG HIGHWAY 84 FROM HOMERVILLE NORTHEAST TO WAYCROSS. HESS
FLZ020-212045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 407 PM EDT MON JUL 21 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN HAMILTON COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM... AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF JASPER TO 8 MILES SOUTH OF JASPER...OR ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF JASPER TO SUWANNEE SPRINGS... MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JASPER THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING...MAINLY ALONG SECONDARY ROADS EAST OF JASPER. HESS
GAZ149-163-212100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 430 PM EDT MON JUL 21 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CLINCH AND ATKINSON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 5 PM... AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 16 MILES SOUTH OF PEARSON...OR ABOUT 8 MILES WEST OF HOMERVILLE...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PEARSON AND AXSON THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING...MAINLY ALONG HIGHWAY 221 AND 441 FROM HOMERVILLE NORTH TO PEARSON. HESS
FLZ033-212100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 431 PM EDT MON JUL 21 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ST JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 5 PM EDT... AT 431 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST OF DUPONT CENTER...OR ABOUT 8 MILES EAST OF HASTINGS...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPUDS...ELKTON...DUPONT CENTER...BUTLER BEACH...ST. AUGUSTINE SHORES...ST. AUGUSTINE SOUTH... ST. AUGUSTINE BEACH AND ST. AUGUSTINE THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361613.